MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTAR BILIARY STENT SYSTEM
Catalog Number VIUS14040
Medical Device Problem Codes Break (1069); Failure to Advance (2524)
Health Effect - Clinical Codes No Patient Involvement (2645); No Known Impact Or Consequence To Patient (2692)
Date of Event 12/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history records are being reviewed.The event is currently under investigation.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the stent system would not track over the 0.035 '' access wire smoothly and that prior to the stent system entering the patient, the stent allegedly began to deploy.It was further reported that as the hcp was removing the stent system, the inner lining of the device separated from the device and stayed on the wire.Another stent was used to perform the procedure.There was no reported patient injury.
 
Additional Manufacturer Narrative
The lot history records have been reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met all specifications prior to shipment.There is no indication for a manufacturing-related failure.The evaluation of the returned device confirmed the reported inner catheter breakage.The inner catheter was found stuck on the returned guide wire.The stent had been released completely.On the basis of the condition of the returned device, the premature stent deployment could not be reproduced.An image showing the partially released stent was also returned.Potential contributing factors to the reported event have been considered.Previous investigations of similar complaints have been reviewed.The reported event may be associated with improper transportation or storage of the product.The event also may be related to inappropriate accessories used.Also insufficient flushing of the device may contribute to the reported event as this may cause increased friction in the guide wire lumen.Rough handling of the device may be another contributing factor to the reported event as this can lead to device damage and subsequent inner catheter breakage.On the basis of the information available, a definite root cause for the reported event could not be determined.The ifu states: "visually inspect the bard lifestar biliary stent system to verify that the device has not been damaged due to shipping or improper storage.Do not use damaged equipment." and "if the safety clip has been removed or becomes inadvertently detached from the grip, do not use the device." also the ifu states that the delivery system must be flushed prior to use.The reported application represents an off-label use of the device.The bard lifestar biliary stent system is indicated for the treatment of biliary strictures resulting from malignant neoplasms.

Brand Name
LIFESTAR BILIARY STENT SYSTEM
Common Device Name
BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key5339661
Report Number9681442-2016-00001
Device Sequence Number16237885
Product Code FGE
UDI-Device Identifier04049519005683
UDI-Public(01)04049519005683(17)180710(10)ANZG1272
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K063532
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 12/03/2015
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/10/2018
Device Catalogue NumberVIUS14040
Device Lot NumberANZG1272
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2015
Event Location Outpatient Treatment Facility
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/01/2016
Supplement Report FDA Received Date03/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age71 YR
Patient Weight91